Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Lose Extra Fat From Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

Extra belly fat

i am a 44 year old male. I have been on HIV meds since '95. Everything has gone very well for me except for not being able to lose the fat in my belly. I am constantly feeling bloated, gassy and always have discomfort after eating or even...
Brian Conway, M.D.

Response from Brian Conway, M.D.

University of British Columbia
I am pleased to see that you are on a simple, once daily regiment that consists of only 5 pills once a day. Your doctor is right in that the regimen you are on is not associated with body shape changes to any extent, except for the ritonavir... Read more »

Losing fat through ultrasound safe for hiv-positive people?

Doctor,I live in Europe, where recently a new non-surgical alternative to liposuction has become... Read more »

Is extra muscle mass needed

One reason "I was told" for using steroids was "to right" the imbalance that... Read more »
Articles
Project Inform

Switching From Combivir to Truvada Keeps HIV Undetectable, Improves Blood Fats, But Fails to Improve Limb Fat

A study presented at the joint 2008 ICAAC / IDSA meeting in Washington, DC found that people who switched from Combivir (zidovudine/AZT + lamivudine/3TC) to Truvada (tenofovir + emtricitabine/FTC) maintained their control of HIV replication, had... Read more »
TheBody.com

More Than a Statistic: One Woman's Story About Losing ADAP Coverage

Across the U.S., many low-income people with HIV have seen their access to free HIV medications threatened in recent months. A number of AIDS Drug Assistance Programs (ADAPs) have had their budgets cut, forcing them to scramble to make ends meet. As... Read more »
The Well Project

Hyperlipidemia and HIV/AIDS: High Cholesterol and Triglycerides

Table of Contents Introduction Hyperlipidemia and HIV How to Know If You Have Hyperlipidemia Foods That Affect Cholesterol and Triglyceride Levels Physical Activity and Hyperlipidemia Drugs for Hyperlipidemia HIV Drugs and... Read more »
Henry J. Kaiser Family Foundation

Citing Abuse of Assistance Program, Malawian Government Suspends Extra Monthly Payments to HIV-Positive Civil Employees

As a result of "gross abuse" of a program aimed at assisting HIV-positive government employees, a Malawi government official on Saturday announced that the country will suspend extra monthly payments to such workers, AFP/ Yahoo! News reports (AFP/... Read more »
Connect With Others

Losing my fat tummy//South Beach Diet

Posted by Anonymous
I have noticed that I've been gaining weight in my belly. I don't have the muscle loss in my legs and butt but my once trim waistline has gotten bigger and bigger. My doc says it is lipodystropy and I can't really change meds since I had a hard... Read more »

losing weight

Posted by theman22, 1 Reply
everyday i weigh myself. some days i weight 2 or 3 pounds less then ill weigh 4 to 5 pounds more then ill lose 3 or 4 pounds the next day. but i am def losing weight and i have not been doing anything lately. if anything i should be gaining fat... Read more »

Fat loss in the cheeks but no HIV disease

Posted by Serge2008, 2 Replies
Hi! I'm a 41yo French heterosexual man and I live in Pennsylvania. Three years ago, I started to notice a sudden fat loss in my cheeks in a short period of time. I was worried about something serious and I had various blood test for cancer and HIV... Read more »

Is losing one's voice every 3 months a sign of HIV

Posted by Anonymous, 1 Reply
My friend's voice is lost again. Fever, chills and then it goes away without any medication after 4 days. It then happens again 3 months later. What is going on? Read more »